Osaka Journal of Mathematics

A note on Todorov surfaces

Carlos Rito

Full-text: Open access

Abstract

Let $S$ be a Todorov surface, i.e., a minimal smooth surface of general type with $q=0$ and $p_{g}=1$ having an involution $i$ such that $S/i$ is birational to a $K3$ surface and such that the bicanonical map of $S$ is composed with $i$. The main result of this paper is that, if $P$ is the minimal smooth model of $S/i$, then $P$ is the minimal desingularization of a double cover of $\mathbb{P}^{2}$ ramified over two cubics. Furthermore it is also shown that, given a Todorov surface $S$, it is possible to construct Todorov surfaces $S_{j}$ with $K^{2}=1,\ldots,K_{S}^{2}-1$ and such that $P$ is also the smooth minimal model of $S_{j}/i_{j}$, where $i_{j}$ is the involution of $S_{j}$. Some examples are also given, namely an example different from the examples presented by Todorov in [9].

Article information

Source
Osaka J. Math., Volume 46, Number 3 (2009), 685-693.

Dates
First available in Project Euclid: 26 October 2009

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1256564201

Mathematical Reviews number (MathSciNet)
MR2583324

Zentralblatt MATH identifier
1204.14018

Subjects
Primary: 14J29: Surfaces of general type 14J28: $K3$ surfaces and Enriques surfaces

Citation

Rito, Carlos. A note on Todorov surfaces. Osaka J. Math. 46 (2009), no. 3, 685--693. https://projecteuclid.org/euclid.ojm/1256564201


Export citation

References

  • W. Barth, C. Peters and A. Van de Ven: Compact Complex Surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) 4, Springer, Berlin, 1984.
  • C. Ciliberto and M. Mendes Lopes: On surfaces with $p_g=2$, $q=1$ and non-birational bicanonical map; Adv. Geom. 2 (2002), 281--300.
  • H. Esnault and E. Viehweg: Lectures on Vanishing Theorems, DMV Seminar 20, Birkhäuser, Basel, 1992.
  • J. Hutchinson: The Hessian of the cubic surface, Bull. Amer. Math. Soc. 5 (1898), 282--292.
  • D.R. Morrison: On the moduli of Todorov surfaces; in Algebraic Geometry and Commutative Algebra I, Kinokuniya, Tokyo, 1988, 313--355.
  • J. Rosenberg: Hessian quartic surfaces that are Kummer surfaces, math.AG/9903037.
  • B. Saint-Donat: Projective models of $K$-3 surfaces, Amer. J. Math. 96 (1974), 602--639.
  • A.N. Todorov: Surfaces of general type with $p_g=1$ and $(K,K)=1$, I, Ann. Sci. École Norm. Sup. (4) 13 (1980), 1--21.
  • A.N. Todorov: A construction of surfaces with $p_g=1$, $q=0$ and $2\leq (K\sp2)\leq 8$. Counterexamples of the global Torelli theorem, Invent. Math. 63 (1981), 287--304.
  • G. Xiao: Degree of the bicanonical map of a surface of general type, Amer. J. Math. 112 (1990), 713--736.